MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.156S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a revision of a broken trochanteric fixation nail - advance (tfn-advance).The procedure was successfully completed.Patient status was stable.Concomitant device reported: unknown helical blade (part #: unknown, lot #: unknown, quantity 1), unknown locking screw (part #: unknown, lot #: unknown, quantity 2).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument, manufacturing date: august 26, 2019, expiration date: july 31, 2029, part number: 04.037.156s, 11mm/130 deg ti cann tfna 360mm/right- sterile, lot number: 12l4284 (sterile), lot quantity: 5.One piece was scrapped in cell, due to a cannulation run-out failure.The remainder of the lot was 100% inspected for this feature and determined to be acceptable.Dispositioned as rework for ultrasonic clean and final rinse.The parts were reinspected after rework and determined to be acceptable.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna, lot number: 5l09636, lot quantity: 95.Production order traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: h794576, lot quantity: 1,000.Production order and work order travelers met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received and dated february 20, 2019 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive lot number: 12l2942, lot quantity: 150.Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: 3l28792, lot quantity: 2,864 lbs.Inspection instruction met all inspection acceptance criteria.Certificate of analysis supplied and dated april 9, 2019 was reviewed and determined to be conforming.Lot summary report dated may 17, 2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.March 19, 2020: dhr this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 11mm/130 deg ti cann tfna 360mm/right - sterile (p/n 04.037.156s lot 12l4284) was received at customer quality (cq).Upon visual inspection, the complaint device was broken at the helical blade slot.Drill marks observed around the point of breakage.The proximal head of the nail, above the point of breakage, has some scratches, which is consistent with cosmetic damage only.The distal end of the nail has drill marks near the most proximal opening/hole/slot.No other visual issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: drawing specified dimensions: proximal head od = 15.66mm +/- 0.1mm measured dimensions: proximal head od, above break = conforming proximal head od, below break = conforming device used ¿ caliper ca802.Document/specification review: current and manufactured were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint was confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Due to the received condition, it could not be determined during investigation whether the drill marks caused or contributed to the break.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: tfna fenestrated helical blade 90mm (part: 04.038.390, lot: h323826, quantity 1) unknown locking screw (part: unknown, lot: unknown, quantity 2).

Brand Name
11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9931131
Report Number2939274-2020-01752
Device Sequence Number2416349
Product Code HSB
UDI-Device Identifier10886982096647
UDI-Public(01)10886982096647
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.156S
Device Catalogue Number04.037.156S
Device Lot Number12L4284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 360MM/RIGHT - STERILE; TFNA FENESTRATED HELICAL BLADE 90MM; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight64